Linear immunoglobulin (Ig) A disease (LAD) is a rare autoimmune blistering dermatosis caused by linear deposition of IgA1 along the dermoepidermal junction of skin and mucosae. It can affect both children and adults. Although idiopathic in most cases, it can also be associated with infections, malignancies, or drug administration. Among medications, antibiotics are most commonly responsible, particularly vancomycin. We report the case of a 51-year-old female patient who developed mucocutaneous LAD after oral metronidazole administration, which was confirmed by histopathological examination and direct immunofluorescence of one of the bullous lesions. Lesions rapidly cleared after metronidazole discontinuation and a short course of oral methylprednisolone and dapsone. To our knowledge, this is the third reported case of metronidazole-induced LAD, and the first in which metronidazole was not administered in combination with other antibiotics such as ceftriaxone.

Metronidazole-induced linear immunoglobulin A disease in a patient suffering from ulcerative colitis: a case report and focused review of the literature

Carugno, Andrea;
2023-01-01

Abstract

Linear immunoglobulin (Ig) A disease (LAD) is a rare autoimmune blistering dermatosis caused by linear deposition of IgA1 along the dermoepidermal junction of skin and mucosae. It can affect both children and adults. Although idiopathic in most cases, it can also be associated with infections, malignancies, or drug administration. Among medications, antibiotics are most commonly responsible, particularly vancomycin. We report the case of a 51-year-old female patient who developed mucocutaneous LAD after oral metronidazole administration, which was confirmed by histopathological examination and direct immunofluorescence of one of the bullous lesions. Lesions rapidly cleared after metronidazole discontinuation and a short course of oral methylprednisolone and dapsone. To our knowledge, this is the third reported case of metronidazole-induced LAD, and the first in which metronidazole was not administered in combination with other antibiotics such as ceftriaxone.
2023
2023
autoimmune blistering disease; drug induced dermatosis
Buffon, Stefano; Parietti, Michele; Carugno, Andrea; Robustelli Test, Elisa; Marzano, Angelo Valerio; Sena, Paolo; Vezzoli, Pamela
File in questo prodotto:
File Dimensione Formato  
Buffon-2023-Dermatol Reports-AAM.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: Copyright dell'editore
Dimensione 907.11 kB
Formato Adobe PDF
907.11 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11383/2174660
 Attenzione

L'Ateneo sottopone a validazione solo i file PDF allegati

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact